MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; CAUTERY

BOVIE MEDICAL CORP BOVIE; CAUTERY
Model Number AA05
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer is not aware of: the storage condition of the devices.How products were transported to facility? (1 eaches or case).If the product was inspected prior to use, what material of graft the cautery was intended to cauterize? how many devices have been used by this facility before? if the tip of the cautery was wet at the time of activation, where the graft was being cauterized (inside body or external)? how long the cautery was activated? pictures were unavailable at time of questioning.Rma was given to customer to return the product in question on (b)(6) 2022.There has been a total of 21 complaints for the cautery not heating up with 192,910 sold of all lots (b)(4).A follow up report will be submitted once the device has been returned and we are able to evaluate.
 
Event or Problem Description
The customer alleged that the cautery was being used in bentall procedures to sow the coronary "button" to the aortic graft.The first eye cuatery the room staff opened was not operating well, it appeared as if you turned on a flashlight and watched it dim as the battery slowly died.The second one that was opened worked for the surgeon briefly, then also started acting as if the battery was dying.Staff opened a third, which acted very similarly to the first and second, therefore it was not used.The surgeon ended up having to use an alternate means to create an opening in the tube graft for the coronary buttons, which was not ideal.
 
Additional Manufacturer Narrative
Product was received through the rma room on 8/18/2022 - 3 out of 5 of the returned tips did not have the heating tip, and was more than likely removed by the facility by following the ifu after the procedure - testing for voltage at the tip was not possible for the 3 returned devices without tips - however, 2/5 eaches of unused cauterys were also returned - voltage was measured at the tip to find: - 1.78v - 1.76v - using formula for correlation of voltage at tips to temperature at the tips from vp-0147 y=(710.82*(voltages)) + 948.83 - 1.78v = 2214f - 1.76v = 2200f according to above data, product returned with tips were in specification.Further testing for used cautery devices without tips was completed by measuring the voltage of the batteries alone, outside the cautery assembly.2.864v, 3.061v, and 3.099v were values obtained from the battery packs.According to specification for in-process check of aa05, sp-18767 revision 9, voltage readings should be 3.1v at time of manufacturing.- due to devices being used, it is believed these devices may have had the correct voltage on the batteries before use.The complaint was unable to be confirmed at this time.Based on the investigation, no further actions are required.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or information that is pertinent to the investigation, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15123086
Report Number3007208013-2022-00033
Device Sequence Number12593575
Product Code GEI
UDI-Device Identifier00607151011055
UDI-Public00607151011055
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberAA05
Device Catalogue NumberAA05
Device Lot Number0220K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown